Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 20, NWS Cheyenne, WY

March 9, 2014Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 9, 2014, 5:38 AM MDT for Albany County, Laramie County, Platte County, Wyoming. It took effect at Mar 10, 2014, 4:00 AM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2014, 5:38 AM MDT (11:38 UTC)
In effect from
Mar 10, 2014, 4:00 AM MDT
Expired
Mar 9, 2014, 5:49 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS75 KCYS 091138
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MDT SUN MAR 9 2014

...HIGH WINDS ARE EXPECTED BETWEEN MILE POSTS 65 AND 75 ON
INTERSTATE 25 THROUGH NOON...


WYZ106-092345-
/O.NEW.KCYS.HW.W.0020.140310T1000Z-140310T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
538 AM MDT SUN MAR 9 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO NOON MDT MONDAY. 

* TIMING...HIGH WINDS WILL CONTINUE THROUGH NOON 

* WINDS...WEST AT 40 TO 50 MPH WITH GUSTS BETWEEN 60 AND 70 MPH.

* IMPACTS...MAY CAUSE TRUCKS AND LIGHTWEIGHT VEHICLES TO BLOW OVER
  ON INTERSTATE 25 BETWEEN MILE POSTS 65 AND 75 AND OTHER NORTH-
  SOUTH BOUND HIGHWAYS NEAR THAT AREA.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$
COX
1 follow-up statement
301 
WWUS75 KCYS 091149
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
549 AM MDT SUN MAR 9 2014


WYZ106-091300-
/O.CAN.KCYS.HW.W.0020.140310T1000Z-140310T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
549 AM MDT SUN MAR 9 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 



$$
COX

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 9, 4:58 AM MDT, 40 minutes earlier.

Area forecast discussion, Mar 9, 4:58 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
458 AM MDT SUN MAR 9 2014

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 455 AM MDT SUN MAR 9 2014

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HIGH WIND
SPEEDS AT BORDEAUX THIS MORNING AND THE POTENTIAL FOR SNOWFALL
ACROSS THE ENTIRE AREA ON TUESDAY.

TODAY:
LATEST OBSERVATION AT BORDEAUX THIS MORNING WAS REPORTING
SUSTAINED WIND SPEEDS BETWEEN 40 AND 45 MPH WITH SOME GUSTS
BETWEEN 55 AND 60 MPH. 06Z NAM SOLUTION WAS SHOWING THE BEST
SUBSIDENCE TAKING PLACE BETWEEN NOW AND 15Z WITH CAG/CPR 850MB
GRADIENT AROUND 60M THROUGH 15Z WHICH SHOULD LIMIT THE TIME RANGE
FOR THE HIGH WIND EVENT. AS A RESULT...WE HAVE DECIDED TO HOLD OFF
ON ISSUING ANY HIGH WIND WARNING FOR THE BORDEAUX AREA THIS
MORNING SINCE IT APPEARS LIKE IT WILL BE FAIRLY SHORTLIVED. THE
REST OF THE AREA SHOULD SEE WINDY AND UNSEASONABLY WARM CONDITIONS
THIS AFTERNOON WITH HIGH TEMPERATURES POSSIBLY APPROACHING OR
BREAKING RECORDS THIS AFTERNOON.

TONIGHT-MONDAY:
LATEST WATER VAPOR LOOP WAS SHOWING LOTS OF HIGH CLOUDS MOVING
TOWARDS THE NORTHWEST U.S. IN RESPONSE TO A DIGGING WAVE IN THE
EASTERN PACIFIC. THIS WILL ALLOW FOR ANOTHER MILD NIGHT ALONG WITH
WARM TEMPERATURES AGAIN ON MONDAY. MAY NOT BE QUITE AS WARM AS
SUNDAY DUE TO MORE HIGH CLOUDS STREAMING ACROSS THE REGION AND
WARM WEDGE OF 700MB TEMPERATURES SHIFTING SOUTHEAST...BUT HIGHS
WILL STILL BE WELL ABOVE AVERAGE WITH HIGHS IN THE 50S WEST OF THE
LARAMIE RANGE AND 60S EAST.

MONDAY-TUESDAY:
THE MODELS ARE SHOWING A BIT MORE QUASIGEOSTROPHIC(SYNOPTIC) SCALE FORCING
THAN YESTERDAY'S RUNS. HOWEVER...THERE IS NOT MUCH EVIDENCE OF
FRONTOGENISIS OR INSTABILITY TO GO ALONG WITH THE PERIOD OF LIFT.
AS A RESULT...WE SHOULD MAINLY SEE LIGHT TO MODERATE SNOW DEVELOP
BEHIND THE FRONTAL BOUNDARY WHICH IS PROGGED TO MOVE THROUGH THE
NORTHERN HALF OF THE FORECAST AREA ON MONDAY NIGHT AND SOUTHERN
HALF OF THE FORECAST TUESDAY MORNING. THE SNOW SHOULD TAPER OFF
FAIRLY QUICKLY TUESDAY MORNING AS BROAD SCALE SUBSIDENCE MOVES
INTO THE PICTURE. AS A RESULT...SNOWFALL ACCUMULATION WILL
GENERALLY BE ON THE LIGHT SIDE WITH AMOUNTS GENERALLY RANGING FROM
1 TO 3 INCHES WITH THE GREATEST AMOUNTS AROUND LUSK AND DOUGLAS.
ANOTHER FACTOR THAT WILL LIMIT SNOWFALL ACCUMULATION WILL BE THE
WARM GROUND TEMPERATURES AND LACK OF HIGH SNOWFALL RATES. AS A
RESULT...THIS EVENT MAY BE SOMEWHAT SIMILAR TO OUR PREVIOUS EVENT
WITH WITH MAINLY SNOW ON THE GRASSY SURFACES WITH A HIGH DEGREE OF
MELTING ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE
ONLY EXCEPTION WILL BE IN THE SIERRA AND SNOWY MOUNTAIN RANGES
WHERE THEY COULD SEE AMOUNTS OVER 6 INCHES. THE SNOW SHOULD TAPER
OFF TO FLURRIES EAST OF THE LARAMIE RANGE BY NOON ON TUESDAY.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 422 AM MDT SUN MAR 9 2014

MOSTLY DRY PROGRESSIVE NORTHWEST FLOW WILL PREVAIL FOR THE LATTER
HALF OF THE WEEK AND NEXT WEEKEND. A SERIES OF TRANSITORY RIDGES AND
WEAK LOW-AMPLITUDE SHORTWAVES EMBEDDED WITHIN THE FLOW WILL
TRANSLATE THRU. THIS WILL YIELD DRY CONDITIONS AND SEASONAL OR
SLIGHTLY ABOVE SEASONAL AVERAGE TEMPERATURES. H7 TEMPERATURES WILL
HOVER BETWEEN -3C AND -5C. THIS WILL RESULT IN HIGH TEMPERATURES
GENERALLY CLIMBING INTO THE 40S WEST OF THE LARAMIE RANGE AND AROUND
50 ON THE EASTERN PLAINS. BOTH THE GFS AND ECMWF BRING THE NEXT
CHANCE OF PRECIPITATION ON SATURDAY AND SATURDAY EVENING AS A STRONG
SHORTWAVE SWEEPS A COLD FRONT THROUGH THE CWFA. THE SPEED OF THE
SYSTEM...WHICH LOOKS VERY SIMILAR TO THAT OF TUESDAY...WILL LIMIT
THE PRECIPITATION RESIDENCE TIME. WARMER PREFRONTAL TEMPERATURES
WILL LIKELY BEGIN PRECIP AS RAIN FOR A TIME SATURDAY...BEFORE MIXING
AND/OR TRANSITIONING TO SNOW LATE SATURDAY AND ESPECIALLY SATURDAY
EVENING. GIVEN THIS THE POTENTIAL WOULD ONLY EXIST FOR LIGHT SNOW
ACCUMULATIONS THEN. THE AIR MASS WILL DRY AND TEMPERATURES SLIGHTLY
COOLER SUNDAY AS SUBSIDENCE ENSUES BEHIND THE COLD FRONT/DEPARTING
WAVE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 948 PM MST SAT MAR 8 2014

VFR ACROSS THE AREA THROUGH THE TAF PERIOD. ONLY AVIATION CONCERNS
ARE WITH THE WINDS. GUSTY WEST WINDS WILL BE FOUND ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH SUNDAY AFTERNOON.
GUSTS OF 40 TO 50 WILL BE COMMON.

&&

.FIRE WEATHER...
ISSUED AT 455 AM MDT SUN MAR 9 2014

UNSEASONABLY WARM AND DRY CONDITIONS WILL OCCUR ACROSS THE DISTRICT
TODAY AND MONDAY AHEAD OF THE NEXT PACIFIC COLD FRONT DUE IN MONDAY
NIGHT. ALTHOUGH FIRE WEATHER CONCERNS WILL BE LOW ACROSS MOST OF THE
AREA DUE TO THE RECENT PRECIPITATION...THERE IS SOME CONCERN OF
STRONG GUSTY WINDS AND RELATIVE HUMIDITIES LOWERING INTO THE TEENS
ACROSS EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE
SUNDAY AFTERNOON. SNOWFALL AND MUCH COLDER TEMPERATURES ARE EXPECTED
ON TUESDAY. TEMPERATURES WILL GRADUALLY WARM FOR WEDNESDAY THROUGH
THE END OF THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...REC
LONG TERM...HAHN
AVIATION...SML
FIRE WEATHER...HAHN
Hazardous weather outlook, Mar 9, 5:23 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
523 AM MDT SUN MAR 9 2014

WYZ101>119-101130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
523 AM MDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL OCCUR ACROSS SOUTHERN PLATTE COUNTY
THIS MORNING WHERE GUSTS TO AROUND 55 MPH WILL OCCUR. THESE WILL
DECREASE SOME BY MIDDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP THROUGH SOUTHEAST WYOMING ON TUESDAY
PRODUCING A PERIOD OF LIGHT SNOW. SNOWFALL ACCUMULATIONS OF UP TO
2 INCHES WILL BE POSSIBLE IN LOWER ELEVATIONS...WITH 4 TO 8
INCHES OVER THE SNOWY AND SIERRA MADRES. ALTHOUGH SOME OF THIS
OVER LOWER ELEVATIONS WILL MELT AS IT FALLS. SNOW WILL COME TO AN
END FROM NORTH TO SOUTH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
523 AM MDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP THROUGH THE WESTERN NEBRASKA PANHANDLE ON
TUESDAY PRODUCING A PERIOD OF LIGHT SNOW. SNOWFALL ACCUMULATIONS
OF AROUND AN INCH WILL BE POSSIBLE. ALTHOUGH SOME OF THIS WILL
MELT AS IT FALLS. SNOW WILL COME TO AN END FROM NORTH TO SOUTH
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Mar 9, 3:06 AM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 AM MDT SUN MAR 9 2014

WYZ106-091230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
306 AM MDT SUN MAR 9 2014

...STRONG WINDS PERSIST IN SOUTHWEST PLATTE COUNTY EARLY THIS
MORNING...

GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH AT LEAST SUNRISE ALONG
INTERSTATE 25 IN SOUTHWEST PLATTE COUNTY NEAR THE BORDEAUX EXIT.
THE STRONGEST WIND GUSTS WILL BE FOUND BETWEEN MILEPOSTS 65 AND 75.
GUSTS TO AROUND 55 MPH ARE LIKELY ACROSS THIS AREA THIS MORNING.
THE WIND ARE EXPECTED TO EASE SOME LATER THIS MORNING.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

HAHN
Local storm report, Mar 9, 5:26 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 AM MDT SUN MAR 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/09/2014  M58 MPH          PLATTE             WY   DEPT OF HIGHWAYS

0501 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/09/2014  M60 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            PEAK THUS FAR.

&&

HAHN
Local storm report, Mar 9, 5:32 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MDT SUN MAR 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
03/09/2014  M70 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            PEAK SO FAR.

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 5:52 AM MDTHigh Wind WarningCYSAlbany, Laramie, Platte12 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.